Posted by Mary on May 09, 1999 at 21:44:48
My husband had a pacemaker implanted the first of March. He had to go back into the hospital this past Tuesday to have one of the leads reattached because it had come away from the area that it would stimulate the heart to beat. (upper chamber) He is still having some discomfort in his chest that requires him to take Nitrostat and also today while coming from our living room to our dining room (which is a short distance) he said he thought that he was going to black out. What could be causing this problem? He has an appointment with the cardiologist on the 17th of May. Should he consult the doctor about this?
Posted by CCF CARDIO MD-APS on May 12, 1999 at 15:24:36
ABSOLUTELY HE SHOULD CONTACT THE DOCTOR ABOUT THIS. If he feels this way again (short of breath with minimal exertion or "about to pass out") then he should go directly to the emergency room; if the ER is more than a few minutes away or he is alone, he should call 911. I say this because it is possible that the pacemaker is not working, there is a complication of the lead placement (like fluid collecting around the heart, or the blood pressure dropping with the nitroglycerin and the pacemaker not picking up the rate), or many other possibilities. It would be good to call the doctor asap so that s/he can decide what is the best course, such as moving up the appointment.
I hope you find this information useful. Information provided in the heart forum is for general
purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free
write back with additional questions. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.